Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 241, NWS Atlanta, GA

July 26, 2010Clarke County, Jackson County, Madison County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 26, 2010, 4:27 PM EDT for Clarke County, Jackson County, Madison County, Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2010, 4:27 PM EDT (20:27 UTC)
Expired
Jul 26, 2010, 5:15 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clarke County, GA, Jackson County, GA, Madison County, GA

The radar

The Atlanta radar (KFFC), 135 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 4:35 PM EDTTSTM WND DMG5 Sse Nicholson, GATWO TREES BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAYS 334 AND 441 NEAR CENTER.
Jul 26, 4:38 PM EDTHAIL 0.884 S Nicholson, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WUUS52 KFFC 262027
SVRFFC
GAC059-157-195-262115-
/O.NEW.KFFC.SV.W.0241.100726T2027Z-100726T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT MON JUL 26 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN NORTHEAST GEORGIA
  SOUTHEASTERN JACKSON COUNTY IN NORTHEAST GEORGIA
  SOUTHWESTERN MADISON COUNTY IN NORTHEAST GEORGIA

* UNTIL 515 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR ATHENS...
  MOVING EAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WHITEHALL...WINTERVILLE...HULL AND COLBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3411 8318 3401 8319 3400 8322 3401 8324
      3397 8327 3393 8327 3390 8324 3388 8326
      3390 8339 3393 8343 3393 8351 3399 8354
      3410 8353
TIME...MOT...LOC 2027Z 275DEG 6KT 3401 8343

$$
1 follow-up statement
318 
WWUS52 KFFC 262103
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT MON JUL 26 2010

GAC059-157-195-262115-
/O.CON.KFFC.SV.W.0241.000000T0000Z-100726T2115Z/
CLARKE GA-MADISON GA-JACKSON GA-
503 PM EDT MON JUL 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN JACKSON...SOUTHWESTERN MADISON AND CLARKE
COUNTIES...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
NEESE...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINTERVILLE...DIAMOND HILL AND COLBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3411 8318 3401 8319 3400 8322 3401 8324
      3397 8327 3393 8327 3390 8324 3388 8326
      3390 8339 3393 8343 3393 8351 3399 8354
      3410 8353
TIME...MOT...LOC 2103Z 261DEG 11KT 3405 8330

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:21 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 26, 3:21 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT MON JUL 26 2010

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
OLD FRONTAL BOUNDARY ACROSS NORTH GEORGIA INTO EAST CENTRAL GEORGIA
IS PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
COVERAGE IS EXPECTED TO BE BORDERLINE BETWEEN GOOD CHANCE AND LIKELY.
INSTABILITY HAS INCREASED ACROSS THE AREA WITH ISOLATED SEVERE STORMS
POSSIBLE. THIS BOUNDARY IS EXPECTED TO REMAIN FAIRLY STATIONARY
ACROSS NORTH GEORGIA THROUGH TUESDAY...BUT WILL SLOWLY DISSIPATE AND
LOSE DEFINITION. STILL ENOUGH INCREASED RAIN CHANCES IN NORTH THROUGH
TUESDAY TO KEEP TEMPERATURES A TAD COOLER...AND KEEP HEAT INDEX
VALUES BELOW ADVISORY CRITERIA. CENTRAL AND EASTERN PORTIONS OF THE
FORECAST AREA ARE STILL LIKELY TO GET WARM ENOUGH TO MEET CRITERIA
TUESDAY.

OVERALL THE LARGE SCALE PATTERNS REMAIN RELATIVELY STATIC THROUGH THE
SHORT TERM FORECAST PERIOD AS THE UPPER RIDGE CENTERED OVER THE
SOUTHERN U.S. COAST SLOWLY SHIFTS WESTWARD. AS THE FRONTAL BOUNDARY
WEAKENS..THE WESTERN ATLANTIC SURFACE RIDGE BUILDS BACK INTO THE
REGION BY WEDNESDAY.

.LONG TERM /THURSDAY THROUGH MONDAY/...
LARGE UPPER RIDGE REMAINS THE PRIMARY INFLUENCE FOR NORTH AND CENTRAL
GEORGIA THROUGH THE EXTENDED FORECAST PERIOD. THE RIDGE DOES SHIFT
SLOWLY FROM BEING CENTERED OVER THE SOUTHEASTERN U.S. MID WEEK TO THE
SOUTHERN PLAINS BY THE WEEKEND. THIS SHOULD ALLOW ANOTHER WEAK COLD
FRONT INTO THE REGION LATE IN THE WEEK...BUT WITH NO UPPER SUPPORT
PRECIPITATION COVERAGE SHOULD REMAIN SCATTERED AT BEST...AND MAINLY
DIURNAL IN NATURE. TEMPERATURES WILL CONTINUE TO BE ABOVE SEASONAL
NORMALS THROUGH THE EXTENDED FORECAST PERIOD.

&&

.HYDROLOGY...
WIDESPREAD FLOODING ISSUES ARE NOT EXPECTED...HOWEVER HIGH
PRECIPITABLE WATER CONTENT...AND SLOW...ERRATIC MOVEMENT OF
THUNDERSTORMS...WILL PROVIDE FOR A LOCALIZED FLASH FLOODING
POTENTIAL THIS AFTERNOON AND EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          76  94  75  96  74 /  50  40  40  30  30
ATLANTA         77  94  77  93  77 /  40  30  30  20  20
BLAIRSVILLE     72  88  70  89  69 /  50  40  40  30  30
CARTERSVILLE    74  93  73  94  73 /  40  30  30  30  20
COLUMBUS        78  97  77  96  77 /  20  30  20  20  20
GAINESVILLE     76  92  75  93  74 /  50  40  40  30  30
MACON           77  97  77  96  76 /  30  30  20  20  20
ROME            75  94  73  94  73 /  40  30  30  30  20
PEACHTREE CITY  74  94  73  94  73 /  30  30  20  20  20
VIDALIA         78  99  77  97  77 /  30  30  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BUTTS...CARROLL...CLAYTON...COBB...
COWETA...DEKALB...DOUGLAS...FAYETTE...FLOYD...GWINNETT...HALL...
HARALSON...HEARD...HENRY...JACKSON...LAMAR...MERIWETHER...
NEWTON...NORTH FULTON...PAULDING...PIKE...POLK...ROCKDALE...
SOUTH FULTON...SPALDING...TROUP...WALTON.

HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CLARKE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...
LAURENS...MACON...MADISON...MARION...MONROE...MONTGOMERY...
MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH...PULASKI...
PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

20
Hazardous weather outlook, Jul 26, 4:15 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 AM EDT MON JUL 26 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
415 AM EDT MON JUL 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE...MAINLY THIS
AFTERNOON AND EVENING. ALSO...DANGEROUSLY HIGH HEAT INDEX VALUES
ARE EXPECTED FOR MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON.

.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL REMAIN PARKED ACROSS NORTH
GEORGIA THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING... HEAVY RAINFALL... SMALL HAIL AND WIND GUSTS TO 45
MPH.

.OTHER HAZARDS...
HEAT INDEX VALUES OF 105 TO 110 ARE POSSIBLE OVER MUCH OF NORTH
AND CENTRAL GEORGIA. FOR MORE INFORMATION ON THE HIGH HEAT INDEX
VALUES...SEE THE LATEST HEAT ADVISORY STATEMENT.

.DISCUSSION...
CAPES WILL INCREASE TO AROUND 2500 THIS AFTERNOON WITH LIFTED INDEX
VALUES OF -2 TO -4 EXPECTED. THIS COMBINED WITH AN INFLUX OF TROPICAL
MOISTURE WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS
DEVELOPING DURING AFTERNOON HEATING. THE GREATER STORM COVERAGE IS
EXPECTED TO BE GENERALLY NORTH OF A LA GRANGE TO MONTICELLO TO
WARRENTON LINE WHERE A TROUGH OF LOW PRESSURE WILL HELP TO PROVIDE A
FOCUS. ALTHOUGH WEAK HIGH PRESSURE ALOFT SHOULD HINDER SEVERE
THUNDERSTORM DEVELOPMENT...A FEW STORMS MAY BECOME STRONG... WITH
GUSTY WINDS... SMALL HAIL...AND FREQUENT LIGHTNING. SLOW MOVING
STORMS COULD ALSO RESULT IN LOCALLY HEAVY RAINFALL... RESULTING IN
MINOR FLOODING OF LOW LYING...FLOOD PRONE AREAS. THE THUNDERSTORM
THREAT SHOULD DIMINISH BY LATE EVENING WITH LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 26, 3:42 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT MON JUL 26 2010

GAZ001-002-262015-
342 PM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DADE AND WALKER
COUNTIES UNTIL 415 PM EDT...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RISING FAWN...MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DADE
AND WALKER COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE RISING FAWN...STEPHENSVILLE...TRENTON...CLOUDLAND
CANYON STATE PARK...ROCK SPRING...CHICKAMAUGA...COOPER HEIGHTS...
CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN...HOOKER...MORGANVILLE...
WILDWOOD AND NEW ENGLAND. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
Special weather statement, Jul 26, 3:44 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT MON JUL 26 2010

GAZ034-262015-
344 PM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN GWINNETT COUNTY
UNTIL 415 PM EDT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DACULA...MOVING NORTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GWINNETT COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE HARBIN...GRAYSON...DACULA...HOG MOUNTAIN...REST
HAVEN...LAWRENCEVILLE AND BUFORD. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 26, 3:54 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     6 NW RINGGOLD           34.98N 85.18W
07/26/2010                   CATOOSA            GA   EMERGENCY MNGR

            A LARGE TREE FELL ON A HOUSE ON STANLEY PARKWAY. ALSO
            PEA-SIZED HAIL WAS REPORTED.

&&

KFRANTZ
Special weather statement, Jul 26, 4:00 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT MON JUL 26 2010

GAZ023-025-262045-
400 PM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JACKSON AND HALL
COUNTIES UNTIL 445 PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GAINESVILLE...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JACKSON AND HALL COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE OAKWOOD...GAINESVILLE...CHESTNUT
MOUNTAIN...CANDLER...HOSCHTON...BRASELTON...PENDERGRASS...TALMO AND
ROAD ATLANTA-LANIER SPEEDWAY. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 4:10 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT MON JUL 26 2010

GAZ001>005-007-262045-
410 PM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND 40 MPH
WINDS IN GILMER...DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY
COUNTIES UNTIL 445 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR RISING FAWN...LAFAYETTE...TUNNEL
HILL...AND TENNGA...MOVING NORTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...EXCESSIVE
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS GILMER...DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY
COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CEDAR GROVE...SUTTLES MILL...NAOMI...CENTER POST...
LAFAYETTE...LINWOOD...COOPER HEIGHTS...RISING FAWN...CLOUDLAND CANYON
STATE PARK...NEW ENGLAND...TRENTON...VILLANOW...NOBLE...MORGANVILLE
AND ROCK SPRING. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jul 26, 4:12 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT MON JUL 26 2010

GAZ037-038-050-262045-
412 PM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN GREENE...OCONEE AND OGLETHORPE COUNTIES UNTIL 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MAXEYS...MOVING EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAIN...AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GREENE...OCONEE AND OGLETHORPE COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE STEPHENS...
MAXEYS...PENFIELD...WOODVILLE AND UNION POINT. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:07 AM EDTFlash Flood WarningFFCCoweta6 hr
Jul 26, 1:47 PM EDTSevere Thunderstorm WarningFFCDawson, Gilmer43 min
Jul 26, 2:11 PM EDTFlash Flood WarningFFCDawson, Gilmer3 hr
Jul 26, 3:12 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield48 min
Jul 26, 4:35 PM EDTSevere Thunderstorm WarningFFCGwinnett40 min
Jul 26, 4:56 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton, Gwinnett49 min
Jul 26, 5:14 PM EDTSevere Thunderstorm WarningFFCFloyd46 min
Jul 26, 5:41 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk49 min
Jul 26, 6:02 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton43 min
Jul 26, 6:31 PM EDTFlash Flood WarningFFCGwinnett4 hr
Jul 26, 6:43 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.